Texas, 2014Drought in Texas, July 1 to 31, 2014
July 1 to 31, 2014 · NWS BRO · 2 events in 2 counties and zones
Less than half an inch of rain was reported by a CoCoRaHS observer W of Rio Grande City during all of June, with all of it falling on one day. Overall dry conditions and little rain led to the development of Severe (D2) drought conditions developing across the Upper Valley by the beginning of July.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Less than half an inch of rain was reported by a CoCoRaHS observer W of Rio Grande City during all of June, with all of it falling on one day. Overall dry conditions and little rain led to the development of Severe (D2) drought conditions developing across the Upper Valley by the beginning of July.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jun 30, 11:31 PM CST, 29 minutes earlier.
Area forecast discussion, Jun 30, 11:31 PM CST, 29 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1231 AM CDT TUE JUL 1 2014
.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
&&
.AVIATION...OW CLOUDS SWEEPING NORTHWARD ALONG THE IMMEDIATE
COAST...WITH GENERALLY BKN015 CONTINUING THROUGH SUNRISE. CLOUDS
MAY BUILD WEST INTO KMFE RIGHT BEFORE SUNRISE...WHICH WILL
OTHERWISE REMAIN SKC. WINDS REMAIN AROUND 10KTS OVERNIGHT BEFORE
BREEZY CONDITIONS DEVELOP AFTER SUNRISE. WINDS WILL REACH 15 TO
20KTS WITH GUSTS IN THE UPPER 20S DURING THE AFTERNOON. CIGS
DURING THE DAY WILL REMAIN VFR.
&&
.PREV DISCUSSION... /ISSUED 636 PM CDT MON JUN 30 2014/
DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.
AVIATION...MINOR ADJUSTMENTS WERE MADE TO INITIAL CONDITIONS...
OTHERWISE THE PREVIOUS SET OF TAFS WAS LEFT INTACT. PATCHY MVFR
CEILINGS REMAIN POSSIBLE FOR A HANDFUL OF HOURS AROUND SUNRISE
TUESDAY MORNING. OTHERWISE...VFR WILL PREVAIL IN ADVANCE OF...
AND IN THE WAKE OF...THIS TIME PERIOD.
PREV DISCUSSION... /ISSUED 245 PM CDT MON JUN 30 2014/
SHORT TERM /NOW THROUGH TUESDAY NIGHT/...
CUMULUS FIELD IS RATHER LACKING COMPARED TO THE LAST FEW DAYS OWING
TO INCREASING SUBSIDENCE AND DECREASING PWATS /1.52 INCHES ON THE
12Z BRO SOUNDING AS COMPARED TO 1.87 INCHES JUST 24 HOURS AGO/.
PWATS WILL CONTINUE AROUND THIS RANGE THROUGH THE SHORT TERM AND
POSSIBLY FALLING A TAD BIT MORE. HIGH PRESSURE TO OUR WEST WILL BE
THE DOMINANT MID LEVEL FEATURE THIS PERIOD DESPITE INVERTED MID
LEVEL TROUGHING OVER DEEP SOUTH TEXAS. HOT...DRY...AND BREEZY
CONDITIONS WILL CONTINUE INTO TUESDAY WITH THE DAY PRETTY MUCH A
CARBON COPY OF TODAY. HIGHS WILL RANGE FROM AROUND 90 NEAR THE COAST
TO LOW 100S IN THE RIO GRANDE PLAINS. SOUTHEAST BREEZES WILL
DECREASE BY MID EVENING THEN CRANK UP ONCE AGAIN BY MID MORNING.
/55/
LONG TERM /WEDNESDAY THROUGH MONDAY/...
RIDGING ALOFT WILL START TO WEAKEN HEADING INTO THE LONG TERM
PORTION OF THE FORECAST...LARGELY MAKING WEDNESDAY A TRANSITION DAY
OF SORTS FOR OUR AREA. BOUNDARY LAYER MOISTURE IS EXPECTED TO
INCREASE AS THE RIDGE WEAKENS...AS ENERGY ASSOCIATED WITH A
DEVELOPING 500MB LOW WORKS ITS WAY NORTHWARD FROM THE BAY OF
CAMPECHE. THIS WILL LIKELY HERALD THE RETURN OF A MORE ACTIVE
SEABREEZE AS THE DEPTH OF THE LOW-LEVEL MOISTURE INCREASES.
BY THE TIME FRIDAY NIGHT/SATURDAY COMES AROUND...UPPER-LEVEL
TROUGHINESS IS EXPECTED TO STRENGTHEN NEAR THE TEXAS COAST. THE
PRESENCE OF INCREASED FORCING...COMBINED WITH PRECIPITABLE WATER
VALUES OVER 2 INCHES (ESPECIALLY IN THE MIDDLE AND LOWER VALLEYS)
SHOULD RESULT IN A GREATER COVERAGE OF SHOWERS AND STORMS HEADING
INTO THE WEEKEND.
THE TROUGHINESS SHOULD HANG AROUND INTO EARLY NEXT WEEK...ALLOWING
CONVECTIVE OPPORTUNITIES TO REMAIN BETTER THAN AVERAGE. RIGHT
NOW...IT LOOKS LIKE THE HIGHEST RAINFALL AMOUNTS SHOULD REMAIN
FOCUSED ALONG AN EAST-WEST ORIENTED SURFACE TROUGH SOMEWHERE NEAR
THE IH-10 CORRIDOR...WITH A GENERAL ONE- OR TWO-TENTHS ANTICIPATED
IN OUR CORNER OF THE WORLD.
ABOVE NORMAL AFTERNOON TEMPERATURES SHOULD MODERATE SLIGHTLY HEADING
TOWARD THE END OF THE WEEK. EARLY MORNING LOWS SHOULD HOVER WITHIN
A FEW DEGREES OF NORMAL. /53/
MARINE...
TONIGHT THROUGH TUESDAY NIGHT...
SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS ALL LOWER TEXAS COASTAL
WATERS. WINDS WILL SLOWLY DECREASE ACROSS THE LAGUNA MADRE THIS
EVENING AND WINDS WILL FALL BELOW SCEC BY MIDNIGHT. WINDS ACROSS THE
OFFSHORE WATERS WILL INCREASE OVERNIGHT AND SCEC WILL BE REQUIRED
OVERNIGHT FOR WINDS. THE PROCESS WILL REPEAT ITSELF TUESDAY AND
TUESDAY NIGHT. /55/
WEDNESDAY THROUGH SATURDAY...
A DEVELOPING WEAKNESS IN THE UPPER RIDGE WILL ALLOW LOW-LEVEL
MOISTURE TO DEEPEN ACROSS THE MARINE AREA FOR THE END OF THE
UPCOMING WEEK. THE INCREASED SYNOPTIC SCALE FORCING...COMBINED WITH
A GREATER DEPTH OF BOUNDARY LAYER MOISTURE...SHOULD ALLOW AN
ISOLATED TO SCATTERED SMATTERING OF SHOWERS AND STORMS TO BE SEEN
OVER THE MARINE AREA. OTHERWISE...LIGHT TO MODERATE SOUTHEAST WINDS
ARE EXPECTED ACROSS THE MARINE AREA FOR THE END OF THE WEEK UNDER A
WEAKER PRESSURE GRADIENT. /53/
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE
64
Hazardous weather outlook, Jun 30, 3:03 PM CST, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
403 PM CDT MON JUN 30 2014
TXZ248>257-011100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
403 PM CDT MON JUN 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.
.DAY ONE...TONIGHT.
THERE IS A MODERATE RISK OF RIP CURRENTS AT THE BEACHES OF SOUTH
PADRE ISLAND AND AT BOCA CHICA BEACH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
AN ELEVATED RISK OF RIP CURRENTS IS LIKELY AT THE LOCAL BEACHES
TUESDAY AND WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ130-132-135-150-155-170-175-011100-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
403 PM CDT MON JUN 30 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Drought, Hidalgo
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Hidalgo forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 26.397, -98.181 (the zone’s center; the record gives no point)
A stripe of Severe (D2) drought conditions developed by the beginning of July, along the far western county border and would remain through the remainder of the month. The far SE corner of the county experienced abnormally dry (D0) conditions, with the remainder of the county in Moderate (D1) drought conditions.
Drought, Starr
- When
- July 1, 12:00 AM CST to July 7, 11:59 PM CST
- Where
- Starr forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 26.562, -98.738 (the zone’s center; the record gives no point)
A general lack of rainfall and hot conditions allowed for Severe (D2) drought conditions to return to the eastern half of Starr County by the beginning of July. The remainder of the county continued to experience Moderate (D1) drought conditions.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Nevada, July 1, 20143 deaths · 1 event
- Tornadoes and Hail in Indiana, July 1, 20142 deaths · 1 injured · EF1 · 38 events
- Flash Flood and Lightning Strikes in Arkansas, July 1, 20141 death · $25,000 · 3 events
- Excessive Heat in Washington, July 1, 20141 death · 1 injured · 2 events
- Excessive Heat in Oregon, July 1, 20141 death · 1 injured · 1 event
- Flooding in Arkansas, July 1 to 17, 2014$13 million · 5 events
- Damaging Winds in Michigan, July 1, 2014$3.0 million · 74 kt wind · 2 events
- Wildfire in Nevada, July 1 to 10, 20142 injured · $175,000 · 2 events
- Drought in Texas, July 1 to 31, 2014$96,000 · 24 events
- Damaging Winds in Michigan, July 1, 2014$49,000 · 64 kt wind · 36 events
- Damaging Winds in Indiana, July 1, 2014$109,000 · 65 kt wind · 11 events
- Damaging Winds in New York, July 1, 2014$60,000 · 50 kt wind · 12 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 526947, 526948.